January 2019, 24(1): 183-195. doi: 10.3934/dcdsb.2018093

Global existence and large time behavior of a 2D Keller-Segel system in logarithmic Lebesgue spaces

1. 

School of Mathematics and Statistics, Jiangsu Normal University, Xuzhou 221116, China

2. 

Department of Mathematics, The University of Iowa, Iowa City, IA 52242, USA

* Corresponding author: Tong Li

Received  December 2016 Revised  September 2017 Published  March 2018

Fund Project: The first author is supported by NSFC (No. 10931001)

This paper is devoted to the global analysis for the two-dimensional parabolic-parabolic Keller-Segel system in the whole space. By well balanced arguments of the $L^1$ and $L^∞$ spaces, we first prove global well-posedness of the system in $L^1× L^∞$ which partially answers the question posted by Kozono et al in [19]. For the case $μ_0>0$, we make full use of the linear parts of the system to get the improved long time decay property. Moreover, by using the new formulation involving all linear parts, introducing the logarithmic-weight in time to modify the other endpoint space $L^∞× L^∞$, and carefully decomposing time into several pieces, we are able to establish the global well-posedness and large time behavior of the system in $L^∞_{ln}× L^∞$.

Citation: Chao Deng, Tong Li. Global existence and large time behavior of a 2D Keller-Segel system in logarithmic Lebesgue spaces. Discrete & Continuous Dynamical Systems - B, 2019, 24 (1) : 183-195. doi: 10.3934/dcdsb.2018093
References:
[1]

A. BlanchetJ. Dolbeault and B. Perthame, Two-dimensional Keller-Segel model: Optimal critical mass and qualitative properties of the solutions, Electron. J. Diff. Eqns., 44 (2006), 1-32.

[2]

V. Calvez and L. Corrias, The parabolic-parabolic Keller-Segel model in $R^2$, Commun. Math. Sci., 6 (2008), 417-447. doi: 10.4310/CMS.2008.v6.n2.a8.

[3]

S. Childress and J. K. Percus, Nonlinear aspects of chemotaxis, Math. Biosci., 56 (1981), 217-237. doi: 10.1016/0025-5564(81)90055-9.

[4]

S. Childress and J. K. Percus, Chemotactic collapse in two dimensions, Lecture Notes in Biomathematics, 55, Springer, Berlin-Heidelberg-New York, 61-66,1984.

[5]

L. CorriasB. Perthame and H. Zaag, A chemotaxis model motivated by angiogenesis, C. R. Acad. Sci. Paris, Ser. Ⅰ., 336 (2003), 141-146. doi: 10.1016/S1631-073X(02)00008-0.

[6]

L. CorriasB. Perthame and H. Zaag, Global solutions of some chemotaxis and angiogenesis systems in high space dimensions, Milan J. Math., 72 (2004), 1-28. doi: 10.1007/s00032-003-0026-x.

[7]

J. I. DiazT. Nagai and J. M. Rakotoson, Symmetrization techniques on unbounded domains: Application to a chemotaxis system on $\mathbb{R}^n$, J. Differential Equations, 145 (1998), 156-183. doi: 10.1006/jdeq.1997.3389.

[8]

C. Deng and T. Li, Well-posedness of the 3D Parabolic-hyperbolic Keller-Segel System in the Sobolev space framework, J. Differential Equations, 257 (2014), 1311-1332. doi: 10.1016/j.jde.2014.05.014.

[9]

M. Eisenbach, Chemotaxis, Imperial College Press, London, 2004.

[10]

Y. Guo and H. J. Hwang, Pattern formation (Ⅰ): The Keller-Segel model, J. Differential Equations, 249 (2010), 1519-1530. doi: 10.1016/j.jde.2010.07.025.

[11]

D. Horstmann, From 1970 until present: The Keller-Segel model in chemotaxis and its consequences Ⅰ., Jahresber. Dutsch. Math. Ver., 105 (2003), 103-165.

[12]

Y. Kagei and Y. Maekawa, On asymptotic behaviors of solutions to parabolic systems modelling chemotaxis, J. Differential Equations, 253 (2012), 2951-2992. doi: 10.1016/j.jde.2012.08.028.

[13]

T. Kato, Strong ${L}^p$-solutions of the Navier-Stokes equation in $\mathbb{R}^m$, with applications to weak solutions, Math. Z., 187 (1984), 471-480. doi: 10.1007/BF01174182.

[14]

E. F. Keller and L. A. Segel, Initiation of slime mold aggregation viewed as an instability, J. Theor. Biol., 26 (1970), 399-415. doi: 10.1016/0022-5193(70)90092-5.

[15]

E. F. Keller and L. A. Segel, Model for chemotaxis, J. Theor. Biol., 30 (1971), 225-234. doi: 10.1016/0022-5193(71)90050-6.

[16]

E. F. Keller and L. A. Segel, Traveling bands of chemotactic bacteria: A theoretical analysis, J. Theor. Biol., 30 (1971), 235-248. doi: 10.1016/0022-5193(71)90051-8.

[17]

H. Kozono and Y. Sugiyama, Global strong solution to the semi-linear Keller-Segel system of parabolic-parabolic type with small data in scale invariant spaces, J. Differential Equations, 247 (2009), 1-32. doi: 10.1016/j.jde.2009.03.027.

[18]

H. Kozono and Y. Sugiyama, Keller-Segel system of parabolic-parabolic type with initial data in weak $L^{n/2}$ and its application to self-similar solutions, Indiana Univ. Math. J., 57 (2008), 1467-1500. doi: 10.1512/iumj.2008.57.3316.

[19]

H. KozonoY. Sugiyama and T. Wachi, Existence and uniqueness theorem on mild solutions to the Keller-Segel system in the scaling invariant space, J. Differential Equations, 252 (2012), 1213-1228. doi: 10.1016/j.jde.2011.08.025.

[20]

P. G. Lemarié-Rieusset, Recent Developments in the Navier-Stokes Problem, Research Notes in Mathematics, Chapman & Hall/CRC, 2002.

[21]

H. A. Levine and B. D. Sleeman, A system of reaction diffusion equations arising in the theory of reinforced random walks, SIAM J. Appl. Math., 57 (1997), 683-730. doi: 10.1137/S0036139995291106.

[22]

D. LiT. Li and K. Zhao, On a hyperbolic-parabolic system modeling chemotaxis, Math. Model. Meth. Appl. Sci., 21 (2011), 1631-1650. doi: 10.1142/S0218202511005519.

[23]

T. LiR. H. Pan and K. Zhao, Global dynamics of a chemotaxis model on bounded domains with large data, SIAM J. Appl. Math., 72 (2012), 417-443. doi: 10.1137/110829453.

[24]

T. Li and Z. A. Wang, Nonlinear stability of traveling waves to a hyperbolic-parabolic system modeling chemotaxis, SIAM J. Appl. Math., 70 (2009), 1522-1541.

[25]

T. Li and Z. A. Wang, Asymptotic nonlinear stability of traveling waves to conservation laws arising from chemotaxis, J. Differential Equations, 250 (2011), 1310-1333. doi: 10.1016/j.jde.2010.09.020.

[26]

C. S. LinW. M. Ni and I. Takagi, Large amplitude stationary solutions to a chemotaxis system, J. Differential Equations, 72 (1998), 1-27. doi: 10.1016/0022-0396(88)90147-7.

[27]

T. Nagai and T. Ikeda, Traveling waves in a chemotaxis model, J. Math. Biol., 30 (1991), 169-184. doi: 10.1007/BF00160334.

[28]

H. Othmer and A. Stevens, Aggregation, blowup and collapse: The ABCs of taxis in reinforced random walks, SIAM J. Appl. Math., 57 (1997), 1044-1081. doi: 10.1137/S0036139995288976.

[29]

C. S. Patlak, Random walk with persistence and external bias, Bull. Math. Biophys., 15 (1953), 311-338. doi: 10.1007/BF02476407.

[30]

B. D. SleemanM. Ward and J. Wei, The existence and stability of spike patterns in a chemotaxis model, SIAM J. Appl. Math., 65 (2005), 790-817. doi: 10.1137/S0036139902415117.

[31]

Z. A. Wang and T. Hillen, Shock formation in a chemotaxis model, Math. Meth. Appl. Sci., 31 (2008), 45-70. doi: 10.1002/mma.898.

[32]

M. Winkler, Aggregation vs. global diffusive behavior in the higher-dimensional Keller-Segel model, J. Differential Equations, 248 (2010), 2889-2905. doi: 10.1016/j.jde.2010.02.008.

[33]

Y. YangH. ChenW. Liu and B. D. Sleeman, The solvability of some chemotaxis systems, J. Differential Equations, 212 (2005), 432-451. doi: 10.1016/j.jde.2005.01.002.

show all references

References:
[1]

A. BlanchetJ. Dolbeault and B. Perthame, Two-dimensional Keller-Segel model: Optimal critical mass and qualitative properties of the solutions, Electron. J. Diff. Eqns., 44 (2006), 1-32.

[2]

V. Calvez and L. Corrias, The parabolic-parabolic Keller-Segel model in $R^2$, Commun. Math. Sci., 6 (2008), 417-447. doi: 10.4310/CMS.2008.v6.n2.a8.

[3]

S. Childress and J. K. Percus, Nonlinear aspects of chemotaxis, Math. Biosci., 56 (1981), 217-237. doi: 10.1016/0025-5564(81)90055-9.

[4]

S. Childress and J. K. Percus, Chemotactic collapse in two dimensions, Lecture Notes in Biomathematics, 55, Springer, Berlin-Heidelberg-New York, 61-66,1984.

[5]

L. CorriasB. Perthame and H. Zaag, A chemotaxis model motivated by angiogenesis, C. R. Acad. Sci. Paris, Ser. Ⅰ., 336 (2003), 141-146. doi: 10.1016/S1631-073X(02)00008-0.

[6]

L. CorriasB. Perthame and H. Zaag, Global solutions of some chemotaxis and angiogenesis systems in high space dimensions, Milan J. Math., 72 (2004), 1-28. doi: 10.1007/s00032-003-0026-x.

[7]

J. I. DiazT. Nagai and J. M. Rakotoson, Symmetrization techniques on unbounded domains: Application to a chemotaxis system on $\mathbb{R}^n$, J. Differential Equations, 145 (1998), 156-183. doi: 10.1006/jdeq.1997.3389.

[8]

C. Deng and T. Li, Well-posedness of the 3D Parabolic-hyperbolic Keller-Segel System in the Sobolev space framework, J. Differential Equations, 257 (2014), 1311-1332. doi: 10.1016/j.jde.2014.05.014.

[9]

M. Eisenbach, Chemotaxis, Imperial College Press, London, 2004.

[10]

Y. Guo and H. J. Hwang, Pattern formation (Ⅰ): The Keller-Segel model, J. Differential Equations, 249 (2010), 1519-1530. doi: 10.1016/j.jde.2010.07.025.

[11]

D. Horstmann, From 1970 until present: The Keller-Segel model in chemotaxis and its consequences Ⅰ., Jahresber. Dutsch. Math. Ver., 105 (2003), 103-165.

[12]

Y. Kagei and Y. Maekawa, On asymptotic behaviors of solutions to parabolic systems modelling chemotaxis, J. Differential Equations, 253 (2012), 2951-2992. doi: 10.1016/j.jde.2012.08.028.

[13]

T. Kato, Strong ${L}^p$-solutions of the Navier-Stokes equation in $\mathbb{R}^m$, with applications to weak solutions, Math. Z., 187 (1984), 471-480. doi: 10.1007/BF01174182.

[14]

E. F. Keller and L. A. Segel, Initiation of slime mold aggregation viewed as an instability, J. Theor. Biol., 26 (1970), 399-415. doi: 10.1016/0022-5193(70)90092-5.

[15]

E. F. Keller and L. A. Segel, Model for chemotaxis, J. Theor. Biol., 30 (1971), 225-234. doi: 10.1016/0022-5193(71)90050-6.

[16]

E. F. Keller and L. A. Segel, Traveling bands of chemotactic bacteria: A theoretical analysis, J. Theor. Biol., 30 (1971), 235-248. doi: 10.1016/0022-5193(71)90051-8.

[17]

H. Kozono and Y. Sugiyama, Global strong solution to the semi-linear Keller-Segel system of parabolic-parabolic type with small data in scale invariant spaces, J. Differential Equations, 247 (2009), 1-32. doi: 10.1016/j.jde.2009.03.027.

[18]

H. Kozono and Y. Sugiyama, Keller-Segel system of parabolic-parabolic type with initial data in weak $L^{n/2}$ and its application to self-similar solutions, Indiana Univ. Math. J., 57 (2008), 1467-1500. doi: 10.1512/iumj.2008.57.3316.

[19]

H. KozonoY. Sugiyama and T. Wachi, Existence and uniqueness theorem on mild solutions to the Keller-Segel system in the scaling invariant space, J. Differential Equations, 252 (2012), 1213-1228. doi: 10.1016/j.jde.2011.08.025.

[20]

P. G. Lemarié-Rieusset, Recent Developments in the Navier-Stokes Problem, Research Notes in Mathematics, Chapman & Hall/CRC, 2002.

[21]

H. A. Levine and B. D. Sleeman, A system of reaction diffusion equations arising in the theory of reinforced random walks, SIAM J. Appl. Math., 57 (1997), 683-730. doi: 10.1137/S0036139995291106.

[22]

D. LiT. Li and K. Zhao, On a hyperbolic-parabolic system modeling chemotaxis, Math. Model. Meth. Appl. Sci., 21 (2011), 1631-1650. doi: 10.1142/S0218202511005519.

[23]

T. LiR. H. Pan and K. Zhao, Global dynamics of a chemotaxis model on bounded domains with large data, SIAM J. Appl. Math., 72 (2012), 417-443. doi: 10.1137/110829453.

[24]

T. Li and Z. A. Wang, Nonlinear stability of traveling waves to a hyperbolic-parabolic system modeling chemotaxis, SIAM J. Appl. Math., 70 (2009), 1522-1541.

[25]

T. Li and Z. A. Wang, Asymptotic nonlinear stability of traveling waves to conservation laws arising from chemotaxis, J. Differential Equations, 250 (2011), 1310-1333. doi: 10.1016/j.jde.2010.09.020.

[26]

C. S. LinW. M. Ni and I. Takagi, Large amplitude stationary solutions to a chemotaxis system, J. Differential Equations, 72 (1998), 1-27. doi: 10.1016/0022-0396(88)90147-7.

[27]

T. Nagai and T. Ikeda, Traveling waves in a chemotaxis model, J. Math. Biol., 30 (1991), 169-184. doi: 10.1007/BF00160334.

[28]

H. Othmer and A. Stevens, Aggregation, blowup and collapse: The ABCs of taxis in reinforced random walks, SIAM J. Appl. Math., 57 (1997), 1044-1081. doi: 10.1137/S0036139995288976.

[29]

C. S. Patlak, Random walk with persistence and external bias, Bull. Math. Biophys., 15 (1953), 311-338. doi: 10.1007/BF02476407.

[30]

B. D. SleemanM. Ward and J. Wei, The existence and stability of spike patterns in a chemotaxis model, SIAM J. Appl. Math., 65 (2005), 790-817. doi: 10.1137/S0036139902415117.

[31]

Z. A. Wang and T. Hillen, Shock formation in a chemotaxis model, Math. Meth. Appl. Sci., 31 (2008), 45-70. doi: 10.1002/mma.898.

[32]

M. Winkler, Aggregation vs. global diffusive behavior in the higher-dimensional Keller-Segel model, J. Differential Equations, 248 (2010), 2889-2905. doi: 10.1016/j.jde.2010.02.008.

[33]

Y. YangH. ChenW. Liu and B. D. Sleeman, The solvability of some chemotaxis systems, J. Differential Equations, 212 (2005), 432-451. doi: 10.1016/j.jde.2005.01.002.

[1]

Zhichun Zhai. Well-posedness for two types of generalized Keller-Segel system of chemotaxis in critical Besov spaces. Communications on Pure & Applied Analysis, 2011, 10 (1) : 287-308. doi: 10.3934/cpaa.2011.10.287

[2]

Piotr Biler, Ignacio Guerra, Grzegorz Karch. Large global-in-time solutions of the parabolic-parabolic Keller-Segel system on the plane. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2117-2126. doi: 10.3934/cpaa.2015.14.2117

[3]

Qi Wang. Boundary spikes of a Keller-Segel chemotaxis system with saturated logarithmic sensitivity. Discrete & Continuous Dynamical Systems - B, 2015, 20 (4) : 1231-1250. doi: 10.3934/dcdsb.2015.20.1231

[4]

Xinru Cao. Large time behavior in the logistic Keller-Segel model via maximal Sobolev regularity. Discrete & Continuous Dynamical Systems - B, 2017, 22 (9) : 3369-3378. doi: 10.3934/dcdsb.2017141

[5]

Peng Jiang. Global well-posedness and large time behavior of classical solutions to the diffusion approximation model in radiation hydrodynamics. Discrete & Continuous Dynamical Systems - A, 2017, 37 (4) : 2045-2063. doi: 10.3934/dcds.2017087

[6]

Daniela De Silva, Nataša Pavlović, Gigliola Staffilani, Nikolaos Tzirakis. Global well-posedness for a periodic nonlinear Schrödinger equation in 1D and 2D. Discrete & Continuous Dynamical Systems - A, 2007, 19 (1) : 37-65. doi: 10.3934/dcds.2007.19.37

[7]

Youshan Tao, Lihe Wang, Zhi-An Wang. Large-time behavior of a parabolic-parabolic chemotaxis model with logarithmic sensitivity in one dimension. Discrete & Continuous Dynamical Systems - B, 2013, 18 (3) : 821-845. doi: 10.3934/dcdsb.2013.18.821

[8]

Hui Huang, Jian-Guo Liu. Well-posedness for the Keller-Segel equation with fractional Laplacian and the theory of propagation of chaos. Kinetic & Related Models, 2016, 9 (4) : 715-748. doi: 10.3934/krm.2016013

[9]

Shinya Kinoshita. Well-posedness for the Cauchy problem of the Klein-Gordon-Zakharov system in 2D. Discrete & Continuous Dynamical Systems - A, 2018, 38 (3) : 1479-1504. doi: 10.3934/dcds.2018061

[10]

Jaewook Ahn, Kyungkeun Kang. On a Keller-Segel system with logarithmic sensitivity and non-diffusive chemical. Discrete & Continuous Dynamical Systems - A, 2014, 34 (12) : 5165-5179. doi: 10.3934/dcds.2014.34.5165

[11]

Miaoqing Tian, Sining Zheng. Global boundedness versus finite-time blow-up of solutions to a quasilinear fully parabolic Keller-Segel system of two species. Communications on Pure & Applied Analysis, 2016, 15 (1) : 243-260. doi: 10.3934/cpaa.2016.15.243

[12]

Xinru Cao. Global bounded solutions of the higher-dimensional Keller-Segel system under smallness conditions in optimal spaces. Discrete & Continuous Dynamical Systems - A, 2015, 35 (5) : 1891-1904. doi: 10.3934/dcds.2015.35.1891

[13]

Shen Bian, Jian-Guo Liu, Chen Zou. Ultra-contractivity for Keller-Segel model with diffusion exponent $m>1-2/d$. Kinetic & Related Models, 2014, 7 (1) : 9-28. doi: 10.3934/krm.2014.7.9

[14]

Yajing Zhang, Xinfu Chen, Jianghao Hao, Xin Lai, Cong Qin. Dynamics of spike in a Keller-Segel's minimal chemotaxis model. Discrete & Continuous Dynamical Systems - A, 2017, 37 (2) : 1109-1127. doi: 10.3934/dcds.2017046

[15]

Kentarou Fujie, Takasi Senba. Global existence and boundedness in a parabolic-elliptic Keller-Segel system with general sensitivity. Discrete & Continuous Dynamical Systems - B, 2016, 21 (1) : 81-102. doi: 10.3934/dcdsb.2016.21.81

[16]

Qi Wang. Global solutions of a Keller--Segel system with saturated logarithmic sensitivity function. Communications on Pure & Applied Analysis, 2015, 14 (2) : 383-396. doi: 10.3934/cpaa.2015.14.383

[17]

Jinhuan Wang, Li Chen, Liang Hong. Parabolic elliptic type Keller-Segel system on the whole space case. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 1061-1084. doi: 10.3934/dcds.2016.36.1061

[18]

Hao Yu, Wei Wang, Sining Zheng. Boundedness of solutions to a fully parabolic Keller-Segel system with nonlinear sensitivity. Discrete & Continuous Dynamical Systems - B, 2017, 22 (4) : 1635-1644. doi: 10.3934/dcdsb.2017078

[19]

Hao Yu, Wei Wang, Sining Zheng. Global boundedness of solutions to a Keller-Segel system with nonlinear sensitivity. Discrete & Continuous Dynamical Systems - B, 2016, 21 (4) : 1317-1327. doi: 10.3934/dcdsb.2016.21.1317

[20]

Igor Chueshov, Alexey Shcherbina. Semi-weak well-posedness and attractors for 2D Schrödinger-Boussinesq equations. Evolution Equations & Control Theory, 2012, 1 (1) : 57-80. doi: 10.3934/eect.2012.1.57

2017 Impact Factor: 0.972

Article outline

[Back to Top]